advertisement
Question
Posted by: | 2017/09/22

Withdrawal symptoms?

I was taking Sertraline 100mg, Wellbutrin 150mg am. Camcolit 250mg, Seroquel 150mg, Ivedal 5mg pm. azor0,5mg three times a day. My psychiatrist reduced the Sertraline over a 2 week period and introduced Venlor 37.5mg for 7 days and then up to 75mg and stopped the Sertraline. I started with hand tremors, body weakness and a general feeling of being unwell. I was advised to reduce Venlor to 37.5mg. I was previously suffering with anxiety but it has significantly increased and I have been unable to leave the house. Is this just a normal reaction to changing meds? My psychiatrist is on leave for 10 days so I'm going to my GP today. Any advice would be appreciated

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink
- 2017/09/25

Hi, This is a very complex question about a very complex and changing combination of drugs. Your psychiatrist is the person best placed to assess the possible origins of the symptoms you are complaining of, and how best to deal with them, as he knows far more that is relevant about you situation than you could tell me here. So you really need to discuss all this with him.
I don't particularly like Venlor, but some shrinks like using it a lot.  Some of what you describe are quite common side-effects of Venlor, which is presumably why he reduced the dose.  I have found it can amplify some symptoms of anxiety. 
Apparently the Sertraline was reduced gradually, as is recommended, and so that should not have caused new symptoms.  The other drugs presumably you have been taking for some time, so they're not likely to be producing new side-effects. 
I have often found in such situations, that it is fruitful not to think entirely in terms of chemical remedies, but to also consider referral to a psychologist with the relevant skill to provide CBT( Cognitive-Behaviour Therapy ) which is backed by good research and can help you gain skills to relieve your own anxiety and related problems.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement